Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Mar 16, 2021, 2:00 PM CDT for Crenshaw County, Alabama. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 16, 2021, 2:00 PM CDT (19:00 UTC)
- Expired
- Mar 16, 2021, 2:15 PM CDT
- In force
- 15 min
- Issued by
- NWS Mobile, AL
County Crenshaw County, AL
The radar
The Maxwell AFB radar (KMXX), 84 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.8
The text
As transmitted.
904
WWUS84 KMOB 161900
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
200 PM CDT Tue Mar 16 2021
ALZ058-161915-
Crenshaw AL-
200 PM CDT Tue Mar 16 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN CRENSHAW COUNTY UNTIL 215 PM CDT...
At 200 PM CDT, the strong thunderstorm was located near Grady, or 9
miles southwest of Meadville, moving east at 30 mph.
Wind gusts of 45 to 55 mph will be possible with this storm.
Locations impacted include...
Petrey and Highland Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3179 8638 3196 8641 3197 8640 3203 8641
3204 8640 3205 8640 3205 8630 3197 8630
3197 8620 3196 8619 3190 8617 3186 8618
3183 8618 3181 8620 3179 8620 3179 8615
3178 8615
TIME...MOT...LOC 1900Z 260DEG 28KT 3194 8621
$$
CGALWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Mar 16, 12:27 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Mar 16, 12:27 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1227 PM CDT Tue Mar 16 2021
.Mesoscale Update /Now through Early Evening/...Latest objective
analysis of the 12z synoptic guidance suggests a continued favorable
environment for heavy rainfall and some severe weather threat across
northern portions of our forecast area. A zone of favorable moisture
low level moisture convergence was noted from 12z 925mb and 850mb
analysis maps stretched from southern Mississippi eastward across
interior south central Alabama. An unstable airmass positioned south
of this convergence zone was supporting continued generation of
convection that was training across the same areas repeatedly. This
setup should persist through the afternoon hours as the deep layer
mean wind has become aligned with the convection and should keep
this zone of ascent in place.
A flash flood watch has been issued for the above mentioned
locations where heavy rainfall potential should continue. Several
locations have already received anywhere between 3 and 5 inches of
rainfall, and an additional 1 to 3 inches will be possible this
afternoon. Several reports of flash flooding has already been
received from local emergency management officials in portions of
these areas and any additional heavy rainfall will act to exacerbate
ongoing flooding. Additionally, areas of new flash flooding will be
possible as the storms train over the same locations.
In addition to the heavy rain and flood threat, there is also a
potential for a few severe thunderstorms along this area of enhanced
lift. Latest 16z mesoanalysis suggests that MLCAPE values have risen
to around 1000j/kg and latest visible satellite imagery shows strong
heating underway to the south of the current convective activity
across the northern portions of the county warning area (CWA).
Latest CAMS guidance suggests higher MLCAPES approaching 1500j/kg
across the remainder of southeast Mississippi, south Alabama, and
the western Florida Panhandle. Latest satellite imagery suggests
that cumulus along CU streets are becoming agitated and new
convection may develop across the warm sector just south of ongoing
convection.
Deep shear is marginal but sufficient to support organized
convection with effective bulk shear around 35 kts, as supported by
latest regional radar VAD profilers. Low level winds remain rather
weak today and will limit tornado potential, despite some clockwise
turning of the low level hodographs. Considering the combination of
increasing instability and deep layer shear, a few severe storms
will be possible this afternoon with mainly a damaging winds and
large hail threat. Storms should gradually diminish later this
evening as mid level capping increases and instability diminishes.
/JLH
&&
.AVIATION...
18Z issuance...VFR to MVFR conditions will lower to IFR and LIFR
in low clouds and patchy dense fog late tonight. MVFR conditions
develop Wednesday morning with increase chances of SHRA through
the morning. Gusty south winds of 10 to 20 mph continues. /13
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch until 7 PM CDT this evening for ALZ051>058.
High Rip Current Risk through late Thursday night for ALZ265-266.
FL...High Rip Current Risk through late Thursday night for FLZ202-204-
206.
MS...Flash Flood Watch until 7 PM CDT this evening for MSZ067.
GM...Dense Fog Advisory until 1 PM CDT this afternoon for GMZ632-650.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Mar 16, 10:41 AM CDT, 3 hours 19 minutes before
Special Weather Statement
National Weather Service Mobile AL
1041 AM CDT Tue Mar 16 2021
ALZ053-054-161630-
Wilcox AL-Clarke AL-
1041 AM CDT Tue Mar 16 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN CLARKE AND SOUTHWESTERN WILCOX COUNTIES UNTIL 1130 AM
CDT...
At 1040 AM CDT, the strong thunderstorm was located 10 miles
southwest of Thomasville, moving east at 25 mph.
Wind gusts of 45 to 55 mph will be possible with this storm.
Locations impacted include...
Thomasville, Pine Hill and Fulton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3183 8749 3183 8750 3181 8750 3181 8752
3178 8752 3175 8797 3190 8802 3199 8779
3199 8767 3200 8766 3200 8763 3206 8762
3207 8760
TIME...MOT...LOC 1540Z 256DEG 23KT 3185 8790
CGALSpecial weather statement, Mar 16, 11:09 AM CDT, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Mobile AL
1109 AM CDT Tue Mar 16 2021
ALZ053>055-161700-
Wilcox AL-Clarke AL-Monroe AL-
1109 AM CDT Tue Mar 16 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH
CENTRAL MONROE...NORTHEASTERN CLARKE AND SOUTHWESTERN WILCOX COUNTIES
UNTIL NOON CDT...
At 1108 AM CDT, the strong thunderstorm was located 6 miles southeast
of Thomasville, moving east at 30 mph.
Wind gusts of 45 to 55 mph will be possible with this storm.
Locations impacted include...
Camden, Pine Hill, Vredenburgh and Yellow Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3214 8728 3215 8727 3214 8727 3174 8717
3181 8770 3195 8772 3215 8729
TIME...MOT...LOC 1608Z 258DEG 28KT 3186 8764
CGALSpecial weather statement, Mar 16, 11:42 AM CDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Mobile AL
1142 AM CDT Tue Mar 16 2021
ALZ054-055-161730-
Wilcox AL-Monroe AL-
1142 AM CDT Tue Mar 16 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN MONROE AND SOUTHERN WILCOX COUNTIES UNTIL 1230 PM CDT...
At 1142 AM CDT, the strong thunderstorm was located 6 miles southeast
of Yellow Bluff, or 9 miles southwest of Camden, moving east at 25
mph.
Wind gusts of 45 to 55 mph will be possible with this storm.
Locations impacted include...
Camden, Beatrice, Vredenburgh, Yellow Bluff and Pine Apple.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3206 8718 3205 8718 3205 8695 3175 8692
3173 8698 3172 8699 3171 8702 3172 8705
3171 8706 3176 8748 3195 8751
TIME...MOT...LOC 1642Z 263DEG 21KT 3190 8741
CGALSpecial weather statement, Mar 16, 12:11 PM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Mobile AL
1211 PM CDT Tue Mar 16 2021
ALZ054-055-057-161745-
Wilcox AL-Monroe AL-Butler AL-
1211 PM CDT Tue Mar 16 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN BUTLER...NORTHEASTERN MONROE AND SOUTHEASTERN WILCOX
COUNTIES UNTIL 1245 PM CDT...
At 1210 PM CDT, the strong thunderstorm was located 5 miles east of
Camden, moving east at 40 mph.
Wind gusts of 45 to 55 mph will be possible with this storm.
Locations impacted include...
Camden and Pine Apple.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3208 8719 3205 8718 3205 8686 3196 8686
3196 8646 3179 8696 3178 8725 3204 8730
3211 8724
TIME...MOT...LOC 1710Z 250DEG 33KT 3201 8719
CGALSpecial weather statement, Mar 16, 12:47 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Mobile AL
1247 PM CDT Tue Mar 16 2021
ALZ054-057-058-161845-
Wilcox AL-Butler AL-Crenshaw AL-
1247 PM CDT Tue Mar 16 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
BUTLER...CENTRAL CRENSHAW AND SOUTHEASTERN WILCOX COUNTIES UNTIL 145
PM CDT...
At 1246 PM CDT, the strong thunderstorm was located 6 miles northeast
of Pine Apple, or 17 miles west of Greenville, moving east at 30 mph.
Wind gusts of 45 to 55 mph will be possible with this storm.
Locations impacted include...
Greenville, Luverne, Rutledge, Glenwood, Petrey and Highland Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3173 8691 3183 8691 3183 8697 3205 8698
3205 8686 3196 8686 3196 8641 3205 8640
3205 8630 3197 8630 3196 8618 3189 8617
3179 8620 3179 8615 3166 8615
TIME...MOT...LOC 1746Z 269DEG 25KT 3193 8689
CGALSpecial weather statement, Mar 16, 2:00 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
200 PM CDT Tue Mar 16 2021
ALZ058-161915-
Crenshaw AL-
200 PM CDT Tue Mar 16 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN CRENSHAW COUNTY UNTIL 215 PM CDT...
At 200 PM CDT, the strong thunderstorm was located near Grady, or 9
miles southwest of Meadville, moving east at 30 mph.
Wind gusts of 45 to 55 mph will be possible with this storm.
Locations impacted include...
Petrey and Highland Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3179 8638 3196 8641 3197 8640 3203 8641
3204 8640 3205 8640 3205 8630 3197 8630
3197 8620 3196 8619 3190 8617 3186 8618
3183 8618 3181 8620 3179 8620 3179 8615
3178 8615
TIME...MOT...LOC 1900Z 260DEG 28KT 3194 8621
CGALThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 12:36 AM CDT | Special Weather Statement | MOB | Choctaw | 39 min |
| Mar 16, 1:17 AM CDT | Special Weather Statement | MOB | Choctaw | 43 min |
| Mar 16, 1:38 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 52 min |
| Mar 16, 2:31 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 28 min |
| Mar 16, 3:44 AM CDT | Marine Dense Fog Advisory | MOB | 9 hr | |
| Mar 16, 3:52 AM CDT | Special Weather Statement | MOB | Choctaw | 23 min |
| Mar 16, 4:24 AM CDT | Special Weather Statement | MOB | Wilcox | 66 min |
| Mar 16, 4:40 AM CDT | Severe Thunderstorm Warning | MOB | Wilcox | 30 min |
| Mar 16, 5:48 AM CDT | Special Weather Statement | MOB | Wilcox | 27 min |
| Mar 16, 9:24 AM CDT | Flash Flood Warning | MOB | Choctaw, Clarke | 8 hr |
| Mar 16, 9:29 AM CDT | Flash Flood Warning | MOB | Wilcox | 8 hr |
| Mar 16, 10:10 AM CDT | Special Weather Statement | MOB | Clarke | 50 min |
| Mar 16, 10:41 AM CDT | Special Weather Statement | MOB | Clarke | 49 min |
| Mar 16, 11:09 AM CDT | Special Weather Statement | MOB | Wilcox | 51 min |
| Mar 16, 11:28 AM CDT | Flash Flood Watch | MOB | Butler, Choctaw, Clarke, Conecuh, Crenshaw, Monroe and 2 more | 12 hr |
| Mar 16, 11:42 AM CDT | Special Weather Statement | MOB | Wilcox | 48 min |
| Mar 16, 12:11 PM CDT | Special Weather Statement | MOB | Butler | 34 min |
| Mar 16, 12:47 PM CDT | Special Weather Statement | MOB | Butler, Crenshaw | 58 min |
| Mar 16, 1:11 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 49 min |
| Mar 16, 4:47 PM CDT | Flash Flood Warning | MOB | Choctaw, Clarke, Washington, Wilcox | 6 hr |
| Mar 16, 4:48 PM CDT | Marine Dense Fog Advisory | MOB | 17 hr | |
| Mar 16, 4:48 PM CDT | Small Craft Advisory | MOB | 5 days | |
| Mar 16, 4:53 PM CDT | Dense Fog Advisory | MOB | Baldwin, Mobile | 17 hr |
| Mar 16, 4:53 PM CDT | Wind Advisory | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more | 28 hr |
| Mar 16, 3:51 PM CDT | Flash Flood Warning | MOB | Wayne | 6 hr |
| Mar 16, 5:07 PM CDT | Special Weather Statement | MOB | Wayne | 38 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.